Thunderstorm Wind, Hitchcock
- When
- July 12, 3:34 PM MST
- Where
- Hitchcock County, 10 mi N of Stratton
- Measured
- 65 kt (75 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.300, -101.233
1 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jul 12, 1:25 PM MST, 2 hours 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 225 PM MDT THU JUL 12 2001 CHALLENGES ARE THE EXTENT OF TSRA COVERAGE TONIGHT AND SAT NIGHT. MODELS SIMILAR BUT I THINK AVN DEPICTS EXITING 50H S/W OVER E KS BEST. WILL LEAN THAT WAY. 50H HTS HAVE RISEN IN LAST 24 HRS ABOUT 20M AND RIDGE LINE HAS SHIFTED WEST. HOWEVER STILL PLENTY OF MOISTURE AT ALL LEVELS. THAT WITH HEATING AND SLIGHT CAA ALOFT BEHIND EXITING S/W IS KEY TO 40 TO 60 POPS TONIGHT. SOME SEVERE POSS BUT THINK BEST CHANCE FOR THAT IS IN FAR EAST CO. AFTER END TSRAS BY MIDNIGHT COMBINATION OF VERY MOIST BOUNDARY LAYER...LIGHT EAST WINDS AND INCREASING STABILITY ABOVE THINK LOW CLOUDS AND AREAS OF FOG LIKELY EVERYWHERE IN CWA. LITTLE CHANGE IN TEMPS FROM LAST NIGHT. FRI WILL GO A LITTLE ABOVE GUID ON TEMPS (IN UPPER 80S) BASED ON FEWER CLDS AS RIDGE LINE STABILIZES TO WEST AND CENTER BEGINS TO ANCHOR IN NE NM. ALSO NEAR OR SLIGHTLY BELOW POPS GUID. FRI NIGHT SLIGHTLY COOLER AS SLIGHTLY DRIER AIR AND LESS CLDS OVER AREA. WINDS REMAIN LIGHT. LOW TEMPS NEAR 60 MANY AREAS EXCEPT EAST. 20 PERCENT OR LESS POPS. SAT AND SAT NIGHT LITTLE CHANGE IN TEMPS AS UPPER HIGH INITIALLY REMAINS ANCHORED IN NE NM THEN AXIS OF RIDGE BEGINS TO SLOWLY MOVE TO EAST. MODELS SHOW STRONG S/W RUNS THRU RIDGE FROM WEST LATE SAT SO WILL GO ABOVE GUID ON POPS MOST AREAS SAT NIGHT. LOTS OF MONSONAL MOIST IN AREA BY THEN AS UNDER WSW FLOW ALOFT. WILL KEEP FIRST 4 DAYS OF EXTENDED THE SAME AS RIDGE MOVES NE AND STRENGTHENS DURING DAY MON. HOWEVER HAVE ADDED CH TSRAS ON THU AS RIDGE BEGINS TO FLATTEN/WEAKEN. .GLD...NONE. RJC
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-130600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1048 AM MDT THU JUL 12 2001 HERE IS THE HAZARDOUS WEATHER OUTLOOK FOR NORTHWEST KANSAS... SOUTHWEST NEBRASKA...AND EASTERN COLORADO. SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND THIS EVENING...MAINLY WEST OF A BENKELMAN TO LEOTI LINE. THE RIDGE OF HIGH PRESSURE THAT HAS BEEN PRESENT OVER THE SOUTH CENTRAL UNITED STATES HAS BUILT AGAIN TO THE NORTH AND WEST. HOWEVER...MOISTURE IS LINGERING OVER MUCH OF THE HIGH PLAINS. THUNDERSTORMS WILL DEVELOP ALONG THE FRONT RANGE OF THE ROCKIES THIS AFTERNOON. THESE STORMS WILL MOVE OUT ONTO THE PLAINS INTO MOIST UNSTABLE AIR. AS THESE STORMS ENTER KANSAS AND NEBRASKA...THE WILL ENTER INTO AN INCREASINGLY STABLE AIR MASS...AND DIMINISH IN STRENGTH. THE GREATEST THREAT FROM THESE STORMS WILL BE HEAVY RAIN AND DAMAGING WINDS...ALTHOUGH ONE OR TWO STORMS MAY PRODUCE LARGE HAIL. WITH A LESS FAVORABLE WIND ENVIRONMENT...NO TORNADIC DEVELOPMENT IS EXPECTED. SVEN
The Goodland radar (KGLD), 111 km away, was scanning. The volume nearest the first event began at 22:33 UTC.
1 thunderstorm wind, 1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2001Every state in 2001This day in weather historyWarnings in Nebraska, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5261650, 5261651.